Levaquin Fish Oil Omega 3, Burning Sensation on Skin, Minor Tremor, Calcium Supplements, Shotgun Approach
I am a 49 year old male and took a 14 day course of Cipro for a UTI. By day four the souls of my feet were very sore, especially first thing in the morning but no other side effects. Mentioned sore feet to Dr after 7 days of Cipro but he did not believe it ... more »
I am a 49 year old male and took a 14 day course of Cipro for a UTI. By day four the souls of my feet were very sore, especially first thing in the morning but no other side effects. Mentioned sore feet to Dr after 7 days of Cipro but he did not believe it was from Cipro and had me complete the course. After 14 day course of Cipro feet were now so painful that I could barely walk on them especially after resting or getting out of bed. Also burning sensation on skin of feet and hands and some minor tremor. Saw a specialist and he immediately confirmed Cipro as the culprit and advised never to take that drug family again. Have since done the whole web search thing and discovered the whole saga of these drugs. Other symptoms have also appeared, some pain in middle of back, sharp pain in middle of back of both knees, hot and cold flushes, pain in left bicep, fingers that are very susceptible to joint injury and feelings of weakness and anxiety. Has been over three weeks now since I stopped Cipro and condition shows no improvement, may even be slightly worse. About to try a shotgun approach with treatment as there appears little documented evidence of anything conclusive on line. Starting course of anti-inflams (Voltaren) and these have already reduced the pain in my feet. Also magnesium and calcium supplements (theory goes that it may mop up any remaining Cipro and there is plenty of reports from sufferers saying that symptoms continue to appear for some months after stopping Cipro), Vitamin B6 (can apparently help with some types of nerve pain and tingling) and Fish Oil (omega 3's can help reduce inflammation). Not very scientific I know and can't be sure that all these are compatible with each other but am a bit desperate at this stage. Bracing myself for a three to six month recovery (just based on experience of many others). At this stage I am just hoping that damage is not irreversible as this appears to be a real risk. As everyone here will agree it is amazing how this situation is being allowed to continue. I could have stopped my Cipro on day two or three if I had been made fully aware of the risks and what to look out for. I am no expert by any means on this but from what I can gather Cipro and its relatives do nerve damage by the very way they work. It appears that anyone taking these drugs will inflict some nerve damage but for many it will not manifest to a degree that is a problem or at least a noticeable problem. So in some ways we are all sufferers, just to varying degrees. Another point mentioned often is that the symptoms may not appear for some months after the Cipro is stopped and therefore is not always associated with the drug. Also some say there is an accumulative affect with using the drug a second or third time. Symptoms may appear only after multiple use or symptoms may get much worse and more likely irreversible with multiple use. It's all scary reading. At this stage I am just hoping I can make a full recovery. Do damaged nerves repair themselves, does the Cipro eventually leech out of our systems .... I don't know. I will post in this forum again in a few months or sooner if I make a recovery.